MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION COMET II; WIRE, GUIDE, CATHETER
Model Number H74939359110
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer.The device was returned for analysis.A visual inspection of the device revealed that there were numerous bends/kinks throughout the body from distal to proximal, additionally the tip of the wire was found bent and separated.
 
Event or Problem Description
Reportable based on the device analysis completed on 18feb2025.It was reported that the guidewire was damaged.A comet ii was selected for use.During the procedure, as the physician was advancing the wire into the hemostatic valve, he felt the burr like area on the wire and did not proceed with advancing it into the system.The procedure was completed with another of the same device.There was no patient complications reported.However, device analysis revealed the tip was separated.

Brand Name
COMET II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21590105
Report Number2124215-2025-14531
Device Sequence Number13020549
Product Code DQX
UDI-Device Identifier08714729960140
UDI-Public08714729960140
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K193279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Model NumberH74939359110
Device Catalogue NumberH74939359110
Device Lot Number0033745343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale